Vol. 5, No. 1, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Other MSP Journals
Energy identity for intrinsically biharmonic maps in four dimensions

Peter Hornung and Roger Moser

Vol. 5 (2012), No. 1, 61–80

Let u be a mapping from a bounded domain S 4 into a compact Riemannian manifold N. Its intrinsic biharmonic energy E2(u) is given by the squared L2-norm of the intrinsic Hessian of u. We consider weakly converging sequences of critical points of E2. Our main result is that the energy dissipation along such a sequence is fully due to energy concentration on a finite set and that the dissipated energy equals a sum over the energies of finitely many entire critical points of E2.

biharmonic map, energy identity, bubbling
Mathematical Subject Classification 2000
Primary: 58E20, 35J35
Received: 4 November 2009
Revised: 24 November 2010
Accepted: 25 January 2011
Published: 25 June 2012
Peter Hornung
Max-Planck-Institut für Mathematik in den Naturwissenschaften
Inselstraße. 22
04103 Leipzig
Roger Moser
Department of Mathematical Sciences
University of Bath
United Kingdom